Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Hypothyroidism

Get Email Updates

Resource Centers

Hypothyroidism Guide

Christine Jeffries

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: Whether pain in the back of my one knee can be because of my hypothyroid. My TSH was 7.9 in July 2009 and presently I am on 50 mcg thyroxine. Of late I have noticed that after taking medicine I feel unusually drowsy too. What do you advise ?

By sandy11
 
Rate This

I am lucky to have had a very healthy life except a few minor ailments here and there. As far as I remember as a kid I faced mild calcium deficiency which got all right since my own doctor sister took care of it. I faced growth pains in legs. Then as a teenager I remember I had some 3 -4 dark patches appearing in my leg near the ankles and intermittently I used to get this excruciating pain. Again I think I was shown to an orthopedic who prescribed some ointment and medicine which I do not remember. I don't remember what was the diagnosis. Now I have two kids from both normal deliveries. It was an onset of few medical conditions after having kids. I did not develop any abnormal condition during my pregnancies. But I experienced weight gain. In 2008 my doctor husband suggested that I should get thyroid test done since even in hot weather sometimes I felt cold occasionally. I did not feel any other symptoms. My first test in sept 2008 revealed T3 112, T4 7.6 and TSH 6.6. Since my physician told that TSH was marginally higher I should take 25 mcg Thyroxine. I don't know if there was any change in my condition because I was asymptomatic earlier but I started medicine thinking it may help me reduce weight. (65 kg with 5' 4" height). In 2009 I repeated the test and it showed an increase in TSH to 7.9. My doctor husband suggested increasing the dosage to 50 mcg. Now I am on 50 mcg and has not repeated the test after that. Now in Nov 2011 I was diagnosed with a uterine polyp which was removed and histopath report was negative for malignancy. Post surgery I had to continuously sit and work on my computer because of official exigencies. I could not be my moving self until just a few days back. During this time I felt pain in the back of my left knee which instead of subsiding, just increased and became intense. Now after sitting for a while I find it difficult to immediately stand up and start walking and have to limp in first few steps. After a while it reduces and I can walk though in pain. Same way when I have stood for a while I find it hard to sit and flex my knee. Now even sitting I am intermittently feeling a pulsating pain in the place. I don't know if it is some muscle, ligament, blood vessel or nerve. But it is a hindrance to my mobility. Occupying my mind unnecessarily since I have not stopped working and doing all the daily house and office chores. I have a good tolerance power and the more I am in pain the more I tend to work. I have seen the condition tends to disappear when I ignore or avoid it. But this time..it s not working that well. Thats how I have landed up here with empowerHer.....hoping to find a way to manage this condition of mine too with the support from empowerHer.

Add a Comment1 Comments

DaisyN Guide

Hi sandy11,

Welcome to EmpowHER.  For some people, hypothyroidism can contribute to joint and muscle problems.

Specifically, hypothyroidism may lead to:

  • Muscle aches, tenderness and stiffness, especially in the shoulders and hips
  • Joint pain and stiffness
  • Swelling of the knee joint and small joints in the hands and feet
  • Carpal tunnel syndrome

Here is a link that might be helpful

http://www.empowher.com/condition/hypothyroidism

Best,

Daisy

March 11, 2012 - 5:22am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1628 Health

Changed

606 Lives

Saved

455 Lives
4 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do your teens have their own cellphones?:
View Results